It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-04-2006, 07:38 AM   #1
Senior Member
(male)
 
Join Date: Nov 2005
Posts: 110
osmonxp HB User
Question Levaquin and Anxiety

Has anybody experienced anxiety/panic attacks after taking antibiotics, Levaquin in particular? I was put on Levaquin because of a sinus infection and know I have this anxiety problems that I donít know how to deal with; palpitations, sweaty hand, tremor just to mention a few symptoms.

 
Sponsors Lightbulb
   
Old 03-04-2006, 12:39 PM   #2
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,378
hry33 HB Userhry33 HB User
Re: Levaquin and Anxiety

I suspect the sinus infection made you more panicky, a nettipot or similar can wash out the sinuses, warm salt water goes in thru one nostril and eventually comes out thru the other, also called sinus irrigation

you could ask a pharmacist whether panic attacks are on his side effects list for the med, another possibility is a panic attack from an allergic reaction to the med
__________________
Life is not a dress rehearsal

 
Sponsors Lightbulb
   
Old 03-06-2006, 10:51 AM   #3
Junior Member
(female)
 
Join Date: Sep 2004
Posts: 39
steph2000 HB User
Re: Levaquin and Anxiety

I just took Avelox, which is similar to Levaquin, and had the same thing happen. It is on the side effects listing and I did a search and lots of others have the same experience.

Sorry you had to deal with this, but sometimes I feel like I'm the only one.
__________________

 
Old 03-06-2006, 04:50 PM   #4
Senior Member
(male)
 
Join Date: Nov 2005
Posts: 110
osmonxp HB User
Re: Levaquin and Anxiety

Quote:
Originally Posted by steph2000
Sorry you had to deal with this, but sometimes I feel like I'm the only one.
No, you are not alone, hopefully we will get over this soon.

 
Old 03-09-2006, 10:52 AM   #5
Member
(female)
 
Join Date: Jan 2005
Location: NW US
Posts: 53
PJ59 HB User
Re: Levaquin and Anxiety

Hi, My drs claim that I have an anxiety problem now. I never had one previously. I had a 30 day course of Levaquin & Entex PSE over 4 months ago for head infection & my anxiety is continuing to get worsen to the point where I can't sleep & am about to start medication for it.

 
Old 03-09-2006, 02:59 PM   #6
Veteran
(female)
 
Join Date: Jan 2006
Location: Hammonton, NJ
Posts: 487
V_dubgurl HB User
Re: Levaquin and Anxiety

OH my.. I recently had levaquin for the same thing sinus infection>> It put me into a complete anxiety state. I couldn't even finish taking them. He wrote that in my chart. That is so funny you said that. I can't beleive it. I think it triggered my anxiety x's 10. I was doing so good until I took that stuff!!

 
Old 03-16-2006, 08:59 AM   #7
Newbie
(male)
 
Join Date: Mar 2006
Posts: 7
guinness67 HB User
Re: Levaquin and Anxiety

I was on Levaquin for a week last May before I had to stop taking the drug. I had developed horrible cramps and non-stop twitching in my calves and feet. After doing some internet diagnosing (before seeing my GP), I determined that I had a horrible neuromuscular disease. My GP eventually referred me to a neurologist and the neuro officially diagnosed me with benign fasciculations.

I believe that the Levaquin gave me the initial symptoms and that my anxiety has made the most of it for the last 10 months.

 
Old 03-16-2006, 09:46 AM   #8
Senior Member
(female)
 
Join Date: Mar 2006
Posts: 109
Tiff22 HB User
Re: Levaquin and Anxiety

Hi,

I had my first anxiety attack ever after taking Levaquin. I got extremely dizzy and thought i was going to die. What i actually thought was happening was that i was having an adverse reaction, because i never had taken such a strong antibiotic before. So that made the situation even worse. Not sure if it was actually the Levaquin that caused it, beacause i found out later i actually have an inner ear disorder that makes me dizzy all the time. Just thought i'd reply though, because it is a coincidence that i had my first attack after taking Levaquin.

 
Old 03-16-2006, 03:04 PM   #9
Junior Member
(male)
 
Join Date: Mar 2006
Location: Orlando
Posts: 11
HossD5 HB User
Re: Levaquin and Anxiety

That is what gave me my first anxiety attack. I can not take quinolone antibiotics I start hallucinating. I took 2 days for a sinus infection, and I have not been fully the same since. Everyone's body reacts different to different meds. However it does work well cleaning out the infection.

 
Old 05-04-2006, 11:53 AM   #10
Member
(male)
 
Join Date: Jul 2005
Posts: 54
tomicavols HB User
Re: Levaquin and Anxiety

I have had the same symptoms. My anxiety, which was fairly under control, has been worse since I was put on Levaquin for a possible ear infection. I stopped taking the Levaquin about 5 days ago but I'm still VERY jittery and anxious. How long will it take for this to stop? When will all this subside? What are your experiences?

 
Old 05-04-2006, 06:46 PM   #11
Senior Veteran
(male)
 
Join Date: Nov 2005
Location: sc
Posts: 590
hyper79 HB User
Re: Levaquin and Anxiety

Quote:
Originally Posted by osmonxp
Has anybody experienced anxiety/panic attacks after taking antibiotics, Levaquin in particular? I was put on Levaquin because of a sinus infection and know I have this anxiety problems that I donít know how to deal with; palpitations, sweaty hand, tremor just to mention a few symptoms.
hi this is one of few side effects of quinoline type antibiotics, anxiety,insomnia ect.. usually it is given for 7 days, if you cant bare it ask for another antibiotic, zithromax, bioxin ect...although levaquin is great for infection some cant tolerate it, me for one!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Side effects to Levaquin?? TEdds83 Drug Interactions / Side Effects 0 09-09-2008 07:11 PM
Allergic to Levaquin, Amoxicillin and possibly Cipro Galaxy_Sug Allergies 6 06-01-2007 09:48 AM
Peripheral Neuropathy and Antibiotics (Levaquin) osmonxp Neuropathy 9 05-01-2006 03:50 PM
Tequin and Levaquin are POISON!!! Emak Allergies 17 04-26-2006 10:00 AM
Problems while taking Levaquin lllblessedlll Drug Interactions / Side Effects 4 08-19-2005 07:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!